Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 52, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 15, 2021, 2:18 PM CDT for San Saba County, Texas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2021, 2:18 PM CDT (19:18 UTC)
- Expired
- Apr 15, 2021, 2:34 PM CDT
- In force
- 16 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County San Saba County, TX
The radar
The Ft Hood radar (KGRK), 142 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 8:36 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
474
WUUS54 KSJT 151918
SVRSJT
TXC411-151945-
/O.NEW.KSJT.SV.W.0052.210415T1918Z-210415T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
218 PM CDT Thu Apr 15 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
North central San Saba County in west central Texas...
* Until 245 PM CDT.
* At 218 PM CDT, a severe thunderstorm was located near Algerita,
moving east at 40 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* This severe thunderstorm will remain over mainly rural areas of
north central San Saba County, including the following locations...
Spring Creek and Locker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3124 9887 3138 9891 3142 9878 3137 9876
3143 9873 3141 9872 3140 9869 3134 9871
3137 9866 3131 9864 3133 9862 3131 9863
3131 9861 3133 9859 3127 9863 3126 9861
3127 9858 3125 9858
TIME...MOT...LOC 1918Z 253DEG 34KT 3132 9881
HAIL...1.50IN
WIND...<50MPH
$$
JW1 follow-up statement
881
WWUS54 KSJT 151934
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
234 PM CDT Thu Apr 15 2021
TXC411-151943-
/O.CAN.KSJT.SV.W.0052.000000T0000Z-210415T1945Z/
San Saba TX-
234 PM CDT Thu Apr 15 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SAN SABA COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
west central Texas.
LAT...LON 3124 9887 3138 9891 3142 9878 3137 9876
3143 9873 3141 9872 3140 9869 3134 9871
3137 9866 3131 9864 3133 9862 3131 9863
3131 9861 3133 9859 3127 9863 3126 9861
3127 9858 3125 9858
TIME...MOT...LOC 1933Z 253DEG 34KT 3136 9864
$$
JWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 12:55 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 15, 12:55 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1255 PM CDT Thu Apr 15 2021 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 517 AM CDT Thu Apr 15 2021 Early this morning patchy mist had developed across much of the area with visibilities down to 2 miles at San Angelo. Meanwhile, water vapor imagery showed an upper level trough over New Mexico. As the trough approaches today, upper level ascent will increase leading to scattered to numerous shower and thunderstorm development later this morning and continuing into the afternoon. Forecast soundings across the southern half of the area show decent amounts of elevated instability (MUCAPE values of 1500 to 2500+ per the NAM) along with bulk shear values of 50-60 knots. Thus, strong to severe storms are possible, with the primary hazards being large hail (potentially larger than golf ball size) and damaging winds. SPC has placed much of the area south of the I-20 corridor in a slight risk today for severe weather. Shower and thunderstorm chances will continue tonight into Friday morning as the main upper level low over the Rockies ejects into the Plains. Otherwise, expect mostly cloudy and cool conditions will today, with highs mainly in the 60s and lows in the 50s. && .LONG TERM... (Friday through Wednesday) Issued at 412 AM CDT Thu Apr 15 2021 Little change to the current extended forecast. Have continued the general downward trend in rain chances from Friday into the weekend. An upper level low will move through the southern plains Thursday night into Friday, and the attendant trough axis will move east of our area during the day Friday. Although there is still an outside chance for precipitation for the western half of the area, showers and thunderstorms should be mainly east of a Sweetwater to Junction line by Friday morning, then clear out of the rest of the area by mid afternoon. Temperatures will be quite a bit warmer, ranging from around 70 degrees far north, to the mid 80s along the I-10 corridor. A cold front will follow behind the southern plains trough, bringing cool temperatures back into the area on Saturday. Behind this next front, have kept the forecast dry for most of our area, with only Slight Chance PoPs south of a Sterling City to San Angelo to Mason line at times from Sunday into Monday. The forecast will remain dry Tuesday and Wednesday. After cool highs in the mid 50s to lower 60s on Saturday, temperatures will steadily climb each day through the middle of next week, with highs back into the upper 60s to upper 70s by Tuesday. && .AVIATION... (18Z TAFS) Issued at 1249 PM CDT Thu Apr 15 2021 Scattered showers and isolated thunderstorms will continue to affect terminals through this evening through around 3Z. IFR ceilings will continue, with LIFR ceilings and possibly IFR visibilities toward and after midnight, as a warm front moves in. Ceilings and visibilities will improve mid to late moving as southwest winds bring in drier air. KABI may winds shift the northwest towards 18Z as a cold front with drier air move in.. && .PRELIMINARY POINT TEMPS/POPS... Abilene 62 56 73 42 / 80 60 20 5 San Angelo 66 59 80 43 / 80 40 10 5 Junction 69 60 84 45 / 60 40 20 5 Brownwood 64 57 77 43 / 80 50 30 5 Sweetwater 62 56 73 42 / 80 50 10 5 Ozona 68 61 82 45 / 80 30 5 5 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...42 LONG TERM....20 AVIATION...04
Hazardous weather outlook, Apr 15, 2:02 PM CDT, 16 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 202 PM CDT Thu Apr 15 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-161915- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 202 PM CDT Thu Apr 15 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight A few strong to severe thunderstorms will be possible through this evening. The main concern will be large hail. Areas of patchy dense fog are also possible toward and after midnight. Slow down, use low beams, and allow extra time for travel. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Apr 15, 12:33 PM CDT, 1 hour 45 minutes before
Special Weather Statement National Weather Service San Angelo TX 1233 PM CDT Thu Apr 15 2021 TXZ066-139-151815- Runnels TX-Coleman TX- 1233 PM CDT Thu Apr 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLEMAN AND EAST CENTRAL RUNNELS COUNTIES UNTIL 115 PM CDT... At 1233 PM CDT, Doppler radar was tracking a strong thunderstorm over Talpa, or 14 miles east of Ballinger, moving northeast at 40 mph. Penny size hail will be possible with this storm. This strong thunderstorm will be near... Glen Cove around 1245 PM CDT. Valera around 1250 PM CDT. Coleman around 105 PM CDT. Other locations impacted by this storm include Hords Creek Reservoir. LAT...LON 3165 9978 3176 9982 3196 9949 3175 9933 TIME...MOT...LOC 1733Z 245DEG 33KT 3174 9972 JW
Special weather statement, Apr 15, 12:34 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1234 PM CDT Thu Apr 15 2021
TXZ098-099-113-114-151815-
Haskell TX-Throckmorton TX-Shackelford TX-Jones TX-
1234 PM CDT Thu Apr 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL...
NORTHEASTERN JONES...NORTHERN SHACKELFORD AND THROCKMORTON COUNTIES
UNTIL 115 PM CDT...
At 1233 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Stamford Marina, or 16 miles southeast of Haskell, moving east
at 55 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
This strong thunderstorm will be near...
Throckmorton around 1255 PM CDT.
Elbert around 115 PM CDT.
Other locations impacted by this storm include Big Country Baptist
Assembly, The Intersection Of Us-183 And Us-283, Us-
183 Near The Throckmorton-Baylor County Line, The Intersection Of Us-
283 And Ranch Road 209, Lusk and The Intersection Of Us-
380 And Highway 222.
LAT...LON 3336 9895 3296 9895 3295 9909 3282 9910
3276 9963 3301 9977 3326 9961 3340 9940
3340 9898
TIME...MOT...LOC 1733Z 248DEG 50KT 3301 9951
DanielsLocal storm report, Apr 15, 1:10 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
110 PM CDT THU APR 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 PM HAIL 1 S LOYAL VALLEY 30.56N 99.01W
04/15/2021 E2.75 INCH MASON TX PUBLIC
THE PUBLIC REPORTED GOLF BALL TO BASEBALL
SIZE HAIL 1 MILE SOUTH OF LOYAL VALLEY.
&&Special weather statement, Apr 15, 1:54 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service San Angelo TX
154 PM CDT Thu Apr 15 2021
TXZ139-151930-
Coleman TX-
154 PM CDT Thu Apr 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLEMAN COUNTY UNTIL
230 PM CDT...
At 153 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coleman, moving east at 30 mph.
Nickel size hail will be possible with this storm.
This strong thunderstorm will be near...
Coleman around 200 PM CDT.
Other locations impacted by this storm include Echo and Hords Creek
Reservoir.
LAT...LON 3177 9954 3188 9959 3201 9927 3184 9920
3182 9920
TIME...MOT...LOC 1853Z 250DEG 22KT 3185 9949
JWLocal storm report, Apr 15, 2:04 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
204 PM CDT THU APR 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM HAIL 4 S BROWNWOOD 31.65N 99.00W
04/15/2021 E0.88 INCH BROWN TX PUBLIC
THE PUBLIC REPORTED DIME TO NICKEL SIZE HAIL
AT THE BROWNWOOD COUNTRY CLUB.
&&Special weather statement, Apr 15, 2:07 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service San Angelo TX
207 PM CDT Thu Apr 15 2021
TXZ155-151945-
San Saba TX-
207 PM CDT Thu Apr 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN SABA COUNTY
UNTIL 245 PM CDT...
At 207 PM CDT, Doppler radar was tracking a strong thunderstorm over
Richland Springs, moving east at 30 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern San
Saba County, including the following locations... Spring Creek and
Locker.
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
west central Texas.
LAT...LON 3120 9895 3139 9903 3144 9887 3141 9884
3141 9878 3137 9876 3143 9873 3141 9872
3140 9869 3134 9871 3137 9866 3131 9864
3132 9859 3127 9863 3126 9861 3127 9858
3125 9857
TIME...MOT...LOC 1907Z 253DEG 27KT 3130 9892
DanielsThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:20 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 40 min |
| Apr 15, 8:48 AM CDT | Special Weather Statement | SJT | Schleicher | 42 min |
| Apr 15, 9:01 AM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 44 min |
| Apr 15, 9:22 AM CDT | Special Weather Statement | SJT | Kimble | 38 min |
| Apr 15, 9:34 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Sutton | 41 min |
| Apr 15, 9:38 AM CDT | Special Weather Statement | SJT | Concho | 37 min |
| Apr 15, 9:45 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 45 min |
| Apr 15, 10:03 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard | 42 min |
| Apr 15, 10:27 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Menard | 33 min |
| Apr 15, 10:34 AM CDT | Severe Thunderstorm Warning | SJT | Kimble | 41 min |
| Apr 15, 10:42 AM CDT | Special Weather Statement | SJT | Runnels | 48 min |
| Apr 15, 10:54 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, Menard | 51 min |
| Apr 15, 11:31 AM CDT | Severe Thunderstorm Warning | SJT | Brown, McCulloch, San Saba | 44 min |
| Apr 15, 11:46 AM CDT | Special Weather Statement | SJT | Mason | 29 min |
| Apr 15, 11:58 AM CDT | Severe Thunderstorm Warning | SJT | Brown, McCulloch, San Saba | 47 min |
| Apr 15, 12:00 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 45 min |
| Apr 15, 12:33 PM CDT | Special Weather Statement | SJT | Coleman | 42 min |
| Apr 15, 12:34 PM CDT | Special Weather Statement | SJT | Throckmorton | 41 min |
| Apr 15, 12:53 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 37 min |
| Apr 15, 1:27 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 48 min |
| Apr 15, 1:54 PM CDT | Special Weather Statement | SJT | Coleman | 36 min |
| Apr 15, 2:07 PM CDT | Special Weather Statement | SJT | San Saba | 38 min |
| Apr 15, 2:29 PM CDT | Special Weather Statement | SJT | San Saba | 31 min |
| Apr 15, 2:38 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 37 min |
| Apr 15, 2:40 PM CDT | Special Weather Statement | SJT | Brown | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.